Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Movantik be consumed by splitting the medication in half?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1910 Questions

default
Posted on Tue, 22 May 2018 in Medicines and Side Effects
Question: I'm suffering with OIC, for which my doctor gave me samples of Movantic. He was out of the 12.5 samples. Do you think it would be OK if I split them in half? I called Astra Zeneca and they didn't know. The info that came with the samples was contradictory. In one place is said to take whole, not to crush or chew, and in another place it said if you can't swallow it whole, to mix with water or applesauce. Now I'm totally puzzled!!.
I asked this question a couple days ago, and your doctor thought it would be OK. No, in reading the literature, I'm confused and wanted a second opinion.I misspelled my follow-up question...I said "no" instead of "now." Thanks for being so patient!
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
You can slpit them in half dear patient.

Detailed Answer:
Hi,
Thanks for asking query on HealthcareMagicNaloxegol is a peripherally selective opioid antagonist Therapeutically usd for the treatment of opioid-induced constipation and pain in cancer.
Dear patient as per your history you are suffering from OIC(opiod induced constipation) and on the other hand you are taking Naloxegol which itself causes severe constipation.

So as per you query yes you can spill it into half no problems but if you are taking it for treating constipation.I am sorry but it would make things much more worse.Howerver if you ate taking it for pain then its ok you can split them in half.

Hope i was helpful.
Regards!
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ramesh Kumar 16 minutes later
This doesn't make sense! This drug is for Opiod Induced Constipation, yet you said that if I take it for that it will make the constipation worse! I was given the drug for constipation, not for pain. I take the fentanyl patch for the pain.
doctor
Answered by Dr. Ramesh Kumar 17 minutes later
Brief Answer:
Follow up.

Detailed Answer:
Dear patient i think there is a typo mistake in my last line.
Its for opiod induced constipation.
One suggestion is try to take Miralax also 15 ml once daily along with it.It would potentiate the effect.
2tsf of fybogel would also help in forming bulk of stool.
In long term all three would help you a lot.

So sorry for typo in my last line though initially have written that its used to treat oic.
Most of the times splitting is not advised because split tablets may be affected by factors such as heat, humidity and/or moisture content.However of you take it immediately then no problems.
Sorry for typo in previous answer.
Please feel free to follow up.

Hope i was helpful.
Regards!
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Fentanyl

doctor1 MD

I am asking this question for my friend. She had chemotherapy two years ago for a very invasive form of breast cancer. For the past six months her incontinence has steadily worsened. She has to change her sheets every night and is exhausted. She is on a fentanyl patch for chronic neuropathic pain as well as anti-depressants. She does not have high blood pressure, but now is experiencing shortness of brearth. She is not satisfied with the care she has been receiving from her physicians and does not know what to do? What would you recommend? Thank you very much.

doctor1 MD

I am breast cancer survivor. It has been 16 years since my first diagnosis. Four years after the first mastectomy I had a different kind of breast cancer in the second breast. This time along witb the mastectomy & reconstruction I had to have chemo. Then about a year later what I thought was the fibromyalgia pain in my back got a lot worse. Turns out that along with fibromyalgia the first cancer had spread to several places in the thoraxic, lumbar and later the siatic area of my spine. So, the doctor put me on chemo for a year and a half and two weeks of radiation. About a year later I had 5 cyberknife treatments. Another year later they had me have kifoplasty surgery. ( A couple of vertebrae had collapsed.) About 6 years passed when I was doing pretty well except for skme neuropathy in my legs and feet. Then in 2012 the cancer returned in the siatic area, so again I had a 5 month round of chemo. I am doing well again now except for a lot more neuropathy. My oncologist put me on fentanyl 25mcg patches about 10 or 11 years ago and femara once per day and hydrocodone 7.5 at night and the neurologist put me on Lyrica 300 mg., once per day, Savella 100mg twice per day, and the oncologist also has me taking potassium twice per day. I asked the neurologist to lower the Lyrica because I felt like my balance or the neuropathy had gotten worse when he had me go up from 200 to 300 mgs per day. So he lowered it to 225mgs and suggested that maybe I should consider going off the fentanyl patch. I had told him that I stumble around a lot. I have fallen several different times. I hate being on SO much medicine! But, I m also in a lot of pain!! What do you suggest?

doctor1 MD

I have a close friend that was in a serious auto accident ... brain buise is what they have told us. He has been sedated with propofol now on fentanyl . Seems extremely aggitated and much anxiety. when they lighten his meds to try to wake him up a little/ Does this sound correct. He is in ICU but was wondering if someone read to him or played soft music it would have a calming effect.

doctor1 MD

Hi. I have emphysema and have recently been put on long term pain management in the form of fentanyl. I believe my breathing was interrupted as I fell asleep. How can I tell that s happened? I woke up in a panic and it took me a minute of wheezing to come out of it ? I really need something for pain but don t want to risk my life obviously...

doctor1 MD

My aunt just called to tell me that my uncle, age 75, is in such pain from the chronic neuropathy in his legs and feet that he has started expressing suicidal ideations in the last day or so. They live in NW Ohio and he has received treatment from...

doctor1 MD

My husband have merkel cell for the last 2.5 years he had surgery in the mama first time and they performed 3 metastasis near the primary . They did aPET SCAN and it was metastasis in the liver , abdomen and pelvis he start taking Chemo with a...